Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 160, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2005, 3:36 PM CDT for Okmulgee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 3:36 PM CDT (20:36 UTC)
- Expired
- May 24, 2005, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 242036 SVRTSA OKC111-242115- /O.NEW.KTSA.SV.W.0160.050524T2036Z-050524T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 336 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 415 PM CDT * AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF BEGGS...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PRESTON... OKMULGEE...BALD HILL AND MORRIS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3579 9613 3561 9618 3550 9581 3575 9576 $$
2 follow-up statements
000 WWUS54 KTSA 242049 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 349 PM CDT TUE MAY 24 2005 OKC111-242115- /O.CON.KTSA.SV.W.0160.000000T0000Z-050524T2115Z/ OKMULGEE OK- 349 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR OKMULGEE COUNTY... AT 346 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED 2 MILES SOUTH OF PRESTON...MOVING EAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKMULGEE... MORRIS AND BALD HILL. LAT...LON 3579 9613 3561 9618 3550 9581 3575 9576 $$
000 WWUS54 KTSA 242059 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 359 PM CDT TUE MAY 24 2005 OKC111-242115- /O.CON.KTSA.SV.W.0160.000000T0000Z-050524T2115Z/ OKMULGEE OK- 359 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR OKMULGEE COUNTY... AT 355 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED 3 MILES WEST OF OKMULGEE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILSON... MORRIS...SCHULTER...ERAM...GRAYSON...HOFFMAN AND DEWAR. LAT...LON 3571 9600 3559 9615 3540 9591 3561 9573 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:35 PM CDT, 1 minute earlier.
Area forecast discussion, May 24, 3:35 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 335 PM CDT TUE MAY 24 2005 .MESOSCALE UPDATE... FREQUENT ATTEMPTS AT SURFACE BASED CONVECTION HAVE CONTINUED WITHIN THE PAST FEW HOURS...WITH EACH SUCCESSIVE ATTEMPT SHOWING STRONGER RADAR SIGNATURES. THE CAPPING INVERSION HAS WEAKENED SIGNIFICANTLY...WITH THE LEAST INHIBITION NOTED ALONG A SOUTHERN CREEK COUNTY...TO MUSKOGEE...TO SALLISAW LINE. SURFACE BOUNDARY CLEARLY DEPICTED IN SURFACE OBS AND KINX RADAR...AND HAS CONTINUED TO SLOWLY SAG SOUTHWARD. CURRENTLY THE BOUNDARY RUNS FROM NEAR BRISTOW...TO MUSKOGEE...AND BECOMES INCREASINGLY INFLUENCED BY THE ARKANSAS RIVER VALLEY FURTHER EASTWARD. A WEAK SURFACE LOW IS LOCATED OVER OKMULGEE COUNTY ALONG THE BOUNDARY...WITH THE STRONGEST MOISTURE CONVERGENCE LOCATED ACROSS OKMULGEE AND MUSKOGEE COUNTIES. SURFACE BASED CONVECTION IS EXPECTED TO DEVELOP WITHIN THE NEXT FEW HOURS...WITH CURRENT INSTABILITY SUPPORTING VIGOROUS UPDRAFTS. DEEP LAYER SHEAR IS SUFFICIENT FOR SUPERCELLULAR MODE...WITH IMPRESSIVE VEERING PROFILES NOTED ON KSRX VAD WIND PROFILE. CAPE TO 700MB IN EXCESS OF 100 J/KG ALONG THE BOUNDARY...LOCALLY LOWER LCL HEIGHTS...AND MORE STRONGLY BACKED SURFACE WINDS WILL RAISE THE TORNADIC POTENTIAL WITH ANY DEVELOPED SUPERCELL WHICH CAN RESIDE IN PROXIMITY TO THE BOUNDARY. THE DURATION WHICH CELLS CAN REMAIN ISOLATED IS UNCLEAR...WITH POSSIBLE EVOLUTION TO LINE SEGMENTS INCREASING THE RISK OF STRONG WINDS. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, May 23, 5:00 PM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT MON MAY 23 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT MON MAY 23 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
ONSET...THIS EVENING AND OVERNIGHT.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
A WARM FRONT HAS LIFTED WELL NORTH OF THE REGION INTO CENTRAL KANSAS
THIS AFTERNOON. ALTHOUGH THE CAP HAS STARTED TO WEAKEN ACROSS
PORTIONS OF SOUTHERN KANSAS...WITH LIMITED MOISTURE CONVERGENCE
SOUTH OF THE WARM FRONT...COUPLED WITH THE POTENTIAL FOR A WEAK CAP
TO REMAIN...CHANCES FOR SEVERE THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AND EVENING REMAIN LOW.
THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVERNIGHT TONIGHT. A
COMPLEX OF THUNDERSTORMS IS LIKELY TO DEVELOP THIS EVENING ACROSS
WESTERN KANSAS. THIS COMPLEX IS FORECAST TO MOVE SOUTHEAST AND
COULD APPROACH NORTHEAST OKLAHOMA AFTER MIDNIGHT. ELEVATED
INSTABILITIES REMAIN HIGH ENOUGH OVERNIGHT SO THAT ANY STORMS THAT
DO MOVE INTO NORTHEAST OKLAHOMA LATE TONIGHT WOULD POSE A WIND OR
HAIL THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OR OVERNIGHT
ACROSS PORTIONS OF NORTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
AN UNSETTLED PATTERN WILL CONTINUE INTO THE FIRST PART OF THE WEEKEND
WITH DISTURBANCES IN THE NORTHWEST FLOW ALOFT RESULTING IN PERIODIC
THUNDERSTORM CHANCES. THE BEST CHANCES MAY BE IN THE OVERNIGHT HOURS
AS WOULD BE TYPICAL FOR EARLY SUMMER. THERE WILL BE SOME SEVERE
WEATHER POTENTIAL WITH EACH ROUND OF STORMS...BUT THE PATTERN IS TOO
COMPLEX TO ATTEMPT TO REFINE THE OUTLOOK AT THIS TIME.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, May 24, 10:03 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1003 AM CDT TUE MAY 24 2005
ARZ011-241600-
MADISON AR-
1003 AM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
MADISON
AT 1003 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WESLEY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HARMONY...GEORGETOWN...HUNTSVILLE...AURORA...
WESLEY...HINDSVILLE...FORUM...BEST...WITTER...JAPTON...ALABAM...
CLIFTY AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 24, 11:01 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1101 AM CDT TUE MAY 24 2005 ARZ001>002-010>011-019>020-029-OKZ055>058-060>063-067>070- 072-074>076-250000- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-CRAIG-DELAWARE-HASKELL-LATIMER-LE FLORE-MAYES- MUSKOGEE-NOWATA-OTTAWA-ROGERS-SEQUOYAH-TULSA-WAGONER-WASHINGTON- 1101 AM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 320 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 16 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... CRAIG... DELAWARE... MAYES... NOWATA... OTTAWA... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...PRYOR... CLAREMORE...SALLISAW...OZARK...CHARLESTON...JAY...TAHLEQUAH... STIGLER...FORT SMITH...NOWATA...MUSKOGEE...STILWELL... BERRYVILLE...EUREKA SPRINGS...TULSA...WAGONER...BARTLESVILLE... VAN BUREN...POTEAU...WILBURTON...FAYETTEVILLE...SPRINGDALE... MIAMI...HUNTSVILLE AND VINITA.
Special weather statement, May 24, 11:03 AM CDT, 4 hours 33 minutes before
ARZ001-002-010-011-241700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1103 AM CDT TUE MAY 24 2005
ARZ001-002-010-011-241700-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
1106 AM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL...BENTON...MADISON AND WASHINGTON
AT 1103 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
IN AN AREA FROM 5 MILES WEST OF SULPHUR SPRINGS TO 3 MILES
SOUTHEAST OF HICKS TO NEAR EUREKA SPRINGS...MOVING TO THE EAST AT 10MPH.
A LARGE PORTION OF CARROLL...BENTON...MADISON AND WASHINGTON COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH NOON CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 84 min |
| May 24, 4:09 PM CDT | Tornado Warning | TSA | Cherokee | 51 min |
| May 24, 4:13 PM CDT | Tornado Warning | TSA | McIntosh, Okmulgee | 41 min |
| May 24, 4:14 PM CDT | Tornado Warning | TSA | Sequoyah | 61 min |
| May 24, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 57 min |
| May 24, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 70 min |
| May 24, 4:46 PM CDT | Flash Flood Warning | TSA | Cherokee | 119 min |
| May 24, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 85 min |
| May 24, 5:33 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 117 min |
| May 24, 5:45 PM CDT | Tornado Warning | TSA | LeFlore | 60 min |
| May 24, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 43 min |
| May 24, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.